A 54-year-old female asked:
On second antibiotic for uti. keflex and now cipro (ciprofloxacin). still have symptoms. i am on plaquenil and methotrexate for sle. should i temporarily stop meds?
1 doctor answer • 2 doctors weighed in
Dr. Hunter Handsfieldanswered
Infectious Disease 55 years experience
Check with doc first: The bacteria that cause UTI can be resistant to many antibiotics. However, it would be unusual for a UTI to resist both cephalexin (Keflex) and ciprofloxacin. But it could happen, so maybe UTI, maybe not. A vaginal yeast infection triggered by the antibiotics could cause UTI-like symptoms. Don't stop treatment yet, but speak with the doctor who prescribed it about next steps. Good luck.
Created for people with ongoing healthcare needs but benefits everyone.
2.4k viewsReviewed >2 years ago
Last updated Aug 9, 2015
People also asked
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $44!
50% off with $19/month membership
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.